Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2011, 2:00 PM CDT for Lewis County, Marion County, Ralls County, Missouri. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 2:00 PM CDT (19:00 UTC)
- Expired
- Apr 15, 2011, 2:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lewis County, MO, Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:00 PM CDT | HAIL 1.25 | 1 E Monroe City, MO | |
| Apr 15, 2:23 PM CDT | HAIL 0.25 | 14 W Hannibal, MO | |
| Apr 15, 2:31 PM CDT | HAIL 0.7 | 14 W Hannibal, MO | |
| Apr 15, 2:31 PM CDT | HAIL 0.7 | Palmyra, MO | FALLING HEAVILY. |
| Apr 15, 2:41 PM CDT | HAIL 0.25 | Palmyra, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 459 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KLSX 151900
SVRLSX
MOC111-127-173-151945-
/O.NEW.KLSX.SV.W.0051.110415T1900Z-110415T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
CENTRAL MARION COUNTY IN NORTHEAST MISSOURI...
NORTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 245 PM CDT
* AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONROE CITY...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PALMYRA...CANTON...PHILADELPHIA...MAYWOOD...EWING...LA GRANGE...
TAYLOR AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4017 9151 4013 9152 4000 9149 3996 9146
3957 9155 3958 9172 3966 9172 3966 9177
4019 9173
TIME...MOT...LOC 1900Z 187DEG 31KT 3967 9165
WIND...HAIL 60MPH 1.00IN
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 11:52 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 15, 11:52 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1152 AM CDT FRI APR 15 2011 .DISCUSSION... /251 AM CDT FRI APR 15 2011/ MAIN CONCERN WITH THIS FORECAST IS FOR THE SEVERE WEATHER POTENTIAL THIS AFTERNOON. CURRENT RADAR MOSAIC IS SHOWING A LARGE AREA SHOWERS AND THUNDERSTORMS EXTENDING FROM NORTHWEST MISSOURI SOUTHWARD INTO SOUTHWEST ARKANSAS/ NORTHEAST TEXAS. THIS AREA FITS IN WELL WITH BAND OF 925-850MB MOISTURE CONVERGENCE AHEAD OF A SHARP MID-LEVEL TROUGH DEPICTED BY THE LATEST RUN OF THE RUC. THE RUC/NAM/GFS ALL SHOWING THIS FORCING MOVING NORTHEASTWARD ACROSS THE CWA THIS MORNING...SO HAVE GONE WITH 90-100 POPS AS THIS BAND MOVES THROUGH THE AREA. AMOUNT OF INSTABILITY OVER THE REGION THIS MORNING WILL BE LIMITED...THOUGH GIVEN THE AMOUNT OF SHEAR CANNOT RULE OUT THE POTENTIAL FOR A FEW SEVERE HAIL REPORTS. REDEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON IS CONDITIONAL ON THE AMOUNT OF SURFACE INSTABILITY THAT WILL BE AVAILABLE AHEAD OF A SURFACE COLD THAT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON. LATEST SURFACE ANALYSIS HAS A DEEPENING SURFACE LOW OVER NORTH CENTRAL KANSAS WITH AN OCCLUDED FRONT THAT EXTENDS SOUTHEASTWARD TO A TRIPLE POINT OVER CENTRAL ARKANSAS. EXACT TRACK OF THE TRIPLE POINT IS IN QUESTION...BUT NAM/LOCAL WRF/GFS SUGGEST THAT IT MAY TRACK AS FAR NORTHWEST AS STL THIS AFTERNOON. GIVEN THAT THE NOCTURNAL CONVECTION SHOULD MOVE NORTHEAST OF THE CWA BY LATE THIS MORNING...DO THINK THERE SHOULD BE SOME BREAKS IN THE CLOUDS THIS AFTERNOON WHICH SHOULD ALLOW SURFACE TEMPERATURES TO CLIMB INTO THE MID-UPPER 60S WITH DEWPOINTS IN THE MID 50S. THIS SHOULD BE ENOUGH FOR MLCAPE VALUES OF 750-1000 J/KG TO BE REALIZED UNDER SOME VERY STEEP 700-500MB LAPSE RATES THAT WILL ROTATE INTO THE AREA. LAYER OF WARM AIR AROUND 800MB AND RELATIVELY WEAK CONVERGENCE ALONG THE SURFACE FRONT MAY ACT TO KEEP DEVELOPING CONVECTION DISCRETE INITIALLY...BUT INCREASING ASCENT AND DEEP LAYER SHEAR VECTORS ALIGNING WITH THE COLD FRONT SHOULD CAUSE STORMS TO BECOME MORE LINEAR WITH TIME. THIS SHOWS UP WELL IN THE SIMULATED REFLECTIVITY FROM BOTH THE NCEP/NSSL WRF RUNS WHICH SUGGEST THAT CONVECTION WILL INITIATE MID-LATE AFTERNOON NEAR THE MISSISSIPPI RIVER AND THEN MOVE EASTWARD. EXPECTED THAT DEEP LAYER SHEAR NEAR 50KTS AND 0-1KM SHEAR VECTORS NEAR 30KTS WILL BE SUFFICIENT FOR SUPERCELLS WITH THE POSSIBILITY OF A FEW TORNADOES THIS AFTERNOON INTO EARLY EVENING AHEAD OF THE COLD FRONT. UPPER LOW WILL MOVE ACROSS THE REGION TONIGHT PROVIDING ENOUGH ASCENT TO KEEP RAIN CHANCE INTO EARLY SATURDAY. FORECAST SOUNDINGS STILL ARE SHOWING THAT LOW LEVELS WILL STAY WARM ENOUGH FOR JUST RAIN WITH THIS EVENT. AREA WILL DRY OUT SATURDAY AND SATURDAY NIGHT UNDER SUBSIDENCE IN WAKE OF UPPER LOW. GFS IS HINTING AS SOME CHANCE OF RAIN OVER THE THE NORTHERN HALF OF THE CWA ON SUNDAY...BUT ECMWF AND NAM KEEP SURFACE FRONT FARTHER NORTH SO WILL KEEP DRY FORECAST GOING UNTIL EARLY NEXT WEEK WHEN GFS/ECMWF BOTH SHOW NEXT TROUGH/COLD FRONT MOVING ACROSS MO/IL. BRITT && .AVIATION... /1138 AM CDT FRI APR 15 2011/ COMPLEX WEATHER SITUATION THIS AFTERNOON AS OCCLUDED SPRING STORM SYSTEM MOVES ACROSS THE REGION. COLD FRONT MAKING STEADY PROGRESS EAST UNDERNEATH THE DRYSLOT...WHILE A WARM FRONT LIFTS NORTH ACROSS THE AREA. THUNDERSTORMS...SOME SEVERE...WILL DEVELOP ON THE COLD FRONT AS IT MOVES EAST ACROSS THE AREA THIS AFTERNOON. LARGE HAIL AND TORNADOES WILL BE POSSIBLE. OTHERWISE...MVFR CEILINGS TO CONTINUE OVERNIGHT AND INTO SATURDAY AS CLOSED LOW MOVES ACROSS THE AREA. WINDS WILL VEER FROM SOUTHEAST TO NORTHWEST THROUGHT THE PERIOD. SPECIFICS FOR KSTL... WARM FRONT LIFTING NORTH OF THE TERMINAL AS I TYPE...WITH WINDS BECOMING SOUTHERLY...COLD FRONT AND THUNDERSTORMS TO ARRIVE BETWEEN 20 AND 22Z THIS AFTERNOON. SOME COULD BE SEVERE WITH LARGE HAIL AND TORNADOES. MVFR CEILINGS TO CONTINUE THROUGH SATURDAY...OUTSIDE OF CONVECTION EARLY THIS AFTERNOON...AS WINDS VEER FROM SOUTHERLY TO NORTHWESTERLY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 15, 12:53 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CDT FRI APR 15 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1253 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP ACROSS EASTERN MISSOURI AND TRACK INTO ILLINOIS THIS AFTERNOON AND EVENING. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS AND TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Special weather statement, Apr 15, 12:51 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1251 PM CDT FRI APR 15 2011 MOZ034-035-042-050-151830- AUDRAIN MO-CALLAWAY MO-MONROE MO-RALLS MO- 1251 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RALLS...SOUTHEASTERN MONROE...EASTERN AUDRAIN AND NORTHEASTERN CALLAWAY COUNTIES UNTIL 130 PM CDT... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHAMROCK...OR 9 MILES SOUTHWEST OF WELLSVILLE...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SANTA FE... MARTINSBURG... LADDONIA... FARBER... PERRY... BENTON CITY... RUSH HILL... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
Special weather statement, Apr 15, 12:59 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1259 PM CDT FRI APR 15 2011 ILZ097-MOZ036-052-151845- LINCOLN MO-PIKE MO-PIKE IL- 1259 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 145 PM CDT... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF DAVIS...OR 11 MILES NORTHWEST OF TROY...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOWLING GREEN... LOUISIANA... EOLIA... PIKE... ATLAS... SILEX... WHITESIDE... ASHLEY... EDGEWOOD... ST. CLEMENT... CYRENE... ASHBURN... ROCKPORT... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
Local storm report, Apr 15, 1:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL BOWLING GREEN 39.34N 91.20W
04/15/2011 E0.25 INCH PIKE MO TRAINED SPOTTER
&&
KANOFSKYLocal storm report, Apr 15, 1:37 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL BOWLING GREEN 39.34N 91.20W
04/15/2011 E0.25 INCH PIKE MO LAW ENFORCEMENT
&&
JPLocal storm report, Apr 15, 1:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FUNNEL CLOUD BOWLING GREEN 39.34N 91.20W
04/15/2011 PIKE MO LAW ENFORCEMENT
FUNNEL CLOUD SIGHTED ON SE SIDE OF CITY.
&&
JPGLocal storm report, Apr 15, 1:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FUNNEL CLOUD 5 NE BOWLING GREEN 39.39N 91.12W
04/15/2011 PIKE MO BROADCAST MEDIA
1 MILE NORTH OF 54 BETWEEN LOUISIANA AND BOWLING GREEN
IN PIKE COUNTY MO
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Apr 15, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 35 min |
| Apr 15, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| Apr 15, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 22 min |
| Apr 15, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 53 min |
| Apr 15, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Pike, Saint Charles, Saint Louis and 1 more | 51 min |
| Apr 15, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 43 min |
| Apr 15, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 38 min |
| Apr 15, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| Apr 15, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 39 min |
| Apr 15, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.